Washington, 2018Flood in Washington, April 28 to 30, 2018
April 28 to 30, 2018 · NWS OTX · 1 event in 1 county or zone
Snow melt and rain created saturated soil conditions which lead to a road washout near Curlew in Ferry County. The road bed was undermined by the flood water causing the washout and collapse of a 20 foot section of the highway.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow melt and rain created saturated soil conditions which lead to a road washout near Curlew in Ferry County. The road bed was undermined by the flood water causing the washout and collapse of a 20 foot section of the highway. The road is a major thoroughfare through the region and was re-opened after 2 days of repair work.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 28, 10:16 AM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 10:16 AM PST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1116 AM PDT Sat Apr 28 2018
.SYNOPSIS...
Today and tomorrow will be much cooler with occasional showers.
The cool and unsettled weather will ease by midweek as a ridge
rebuilds over the Inland Northwest with warmer and drier weather.
&&
.DISCUSSION...
Morning update sent to adjust pops/showers for today. The initial
band of showers wrapping around the eastern and northern periphery
of the incoming low is clearing out a bit slower from N Idaho and
N WA then expected. Incoming model guidance is suggesting another
shortwave tracking along this band of moisture and renewing shower
chances this afternoon and evening. This was expected but not as
far west into Ern WA as previous runs. Sun breaks over the
southwestern Basin will also promote afternoon instability and
potential for convective showers across Grant and Douglas County
before drifting into Chelan and Okanogan. May have a weak t-storm
in this area as well but confidence was too low to add at this
point. /sb
&&
.AVIATION...
18Z TAFS: MVFR cigs will slowly improve through 20z as
precipitation begins to lift to the NE. Another batch of showers
will be possible along this band of moisture stretching from
KLWS/KPUW toward KGEG/KCOE later this afternoon. May have a few
weak thunderstorms vcnty KLWS but confidence too low to include in
TAF. Afternoon heating will promote convective showers vcnty of
KEAT/KMWH 20-02Z. Cannot rule out a stray lightning strike but
once again, confidence too low to include in TAF. Showers will
linger near ID/MT border overnight, otherwise terminals will dry
out. Did introduce some stratus for KGEG-KCOE with favorable wind
pattern and cool, moist boundary layer. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 59 42 58 41 57 41 / 50 10 10 20 30 10
Coeur d'Alene 59 42 57 39 55 39 / 40 20 10 30 40 20
Pullman 56 43 56 40 54 40 / 30 40 10 20 20 10
Lewiston 63 48 62 43 60 43 / 40 50 20 20 20 10
Colville 60 42 60 41 61 41 / 50 20 40 30 30 10
Sandpoint 57 41 55 39 53 39 / 40 30 30 50 40 20
Kellogg 56 39 55 38 52 36 / 30 40 30 30 40 30
Moses Lake 65 42 65 43 65 41 / 20 10 0 10 10 10
Wenatchee 63 43 63 42 63 42 / 20 0 10 10 10 10
Omak 63 44 62 42 64 43 / 50 20 20 20 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Apr 28, 2:55 AM PST, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
355 AM PDT Sat Apr 28 2018
IDZ001-004-WAZ037-038-042-043-291300-
Northern Panhandle-Central Panhandle Mountains-
Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-Okanogan Valley-
355 AM PDT Sat Apr 28 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Significant rises on rivers and streams are expected from the
East slopes of the Cascades through Northern Washington and into
the Idaho Panhandle this weekend into next week. Recent warm
temperatures have begun to melt the mountain snow pack. Periods of
rain this weekend will contribute to the rising rivers.
IDZ002-003-026-027-WAZ031>036-041-044-291300-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
Waterville Plateau-
355 AM PDT Sat Apr 28 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
No hazardous weather is expected at this time.
Flood, Ferry
- When
- April 28, 12:30 PM PST to April 30, 9:00 AM PST
- Where
- Ferry County, 0.52 mi NNW of Curlew to 0.47 mi N of Curlew
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 48.887, -118.604
A road washout cut out and collapsed a 20 foot section of Highway 21 just north of Curlew.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, April 28 to 30, 2018$50 million · 1 event
- Flood in Maine, April 28 to 30, 2018$2.8 million · 1 event
- Flooding in Montana, April 28 to 30, 2018$30,000 · 2 events
- High Surf in Hawaii, April 28 to 30, 201811 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 28, 20184 events
- Damaging Winds in New Mexico, April 28, 2018$10,000 · 56 kt wind · 3 events
- Funnel Clouds in Oregon, April 28 to 29, 20183 events
- Flood in Maine, April 28 to 30, 20181 event
- Funnel Cloud in Washington, April 28, 20181 event
- High Wind in Montana, April 28, 201850 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750959.